MAUDE Adverse Event Report: BIOMET UK LTD. CER OPT TYPE 1 TPR SLEVE 0MM; CER BIOLOXD OPT TYPE 1 TPR SLV

BIOMET UK LTD. CER OPT TYPE 1 TPR SLEVE 0MM; CER BIOLOXD OPT TYPE 1 TPR SLV
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Scar Tissue (2060); Swelling/ Edema (4577)
Date of Event 08/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial report.Concomitant medical products: customer has indicated that the product will not be returned to zimmer biomet for investigation, as it has been discarded.Concomitant medical products: associated products: medical product: cable ready gtr cocr cable, catalog no.: 00-2232-004-18, lot no.: 64952399; medical product: tprlc 133 t1 pps ho 15x150mm, catalog no.: 51-104150, lot no.: 6948764; medical product: rev cup xlpe liner zerodeg 626, catalog no.: 00-7105-062-40, lot no.: 64210793; medical product: tm revision shell 62mm, catalog no.: 00-7000-062-20, lot no.: 63959491; medical product: trilogy bone scr 6.5x20, catalog no.: 00-6250-065-20, lot no.: 63010444/64728843; medical product: ti low profile screw 6.5x30mm, catalog no.: 103533, lot no.: 282380; medical product: trilogy bone scr 6.5x30, catalog no.: 00-6250-065-30, lot no.: j6858532; medical product: g7 screw 6.5mm x 45mm, catalog no.: 010001002, lot no.: 3957282; medical product: trilogy bone scr 6.5x40, catalog no.: 00-6250-065-40, lot no.: 64825901/j6710215; medical product: ti low profile screw 6.5x20mm, catalog no.: 103531, lot no.: 582810/207180; medical product: brandt left triflange sz 24, catalog no.: pm0003641, lot no.: 387610; medical product: ti lock-scr cancls 6.5x70mm, catalog no.: cp161951, lot no.: 970410; medical product: ti lock-scr cancls 6.5x70mm, catalog no.: cp161943, lot no.: 326940/287990; medical product: comp rvs 3.2mm drl, catalog no.: 405883, lot no.: 180520/076260; medical product: ti lock-scr cancls 6.5x20mm, catalog no.: cp161941, lot no.: 400730; medical product: ti lock-scr cancls 6.5x20mm, catalog no.: cp161941, lot no.: 263990; medical product: ti lock-scr cancls 6.5x25mm, catalog no.: cp161942, lot no.: 816700; medical product: ti lock-scr cancls 6.5x35mm, catalog no.: cp161944, lot no.: 514560; medical product: ti lock-scr cancls 6.5x35mm, catalog no.: cp161944, lot no.: 263170; medical product: freedom std face liner sz 24, catalog no.: 11-107323, lot no.: 838200; medical product: freedom constr hd 36mm t1 +3mm, catalog no.: 11-107019, lot no.: 554360; medical product: arcos con sz a std 50mm, catalog no.: 11-301300, lot no.: 111240; medical product: ti low profile screw 6.5x35mm, catalog no.: 103534, lot no.: 900790/ 625310; medical product: arcos 17x150mm spl tpr dist, catalog no.: 11-300817, lot no.: 371470.Multiple mdr reports were filed for this event, please see associated reports: 3002806535-2021-00450.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Device discarded.
 
Event or Problem Description
Patient underwent left tha due to femoral neck fracture on (b)(6) 2021.Patient was revised two days later due to an iatrogenic acetabular fracture.The patient underwent a second revision on (b)(6) 2021 due to pain and instability with placement of a custom cage and constrained liner.During the revision, significant scarring was noted which prompted the removal of the femoral component.The acetabular component was found well fixed and ingrown.The cemented liner was removed as well as the cup.Backing out the screws was not possible, so the surgeon cut them with a bur so that the custom cage could be placed.Due to intraoperative complications, only the custom cage, liner, and screws were placed.The wound was closed without femoral components in place, and the patient was transferred to the critical care unit.
 
Additional Manufacturer Narrative
(b)(4).This final report is being submitted to relay additional information.Complaint summary: images assessed by warsaw on the linked complaint and not sent to mmi as the assessment concluded that the revision reports provide sufficient dictation of findings.Sending the images would not enhance the investigation.Adequate photographs have not been provided and product has not been returned for evaluation.Therefore, the investigation has been limited to the information provided, patient notes and a complaint history search.Review of the device history records could not be carried out as the lot.Numbers are unknown.Review of complaint history identified 2 additional similar complaints for the reported item (650-1058) and no additional complaints for the reported item 650-1066 (lot search not completed as lot numbers are unknown).These devices are used for treatment.The products related to this event are all t1 taper therefore compatible.As the lot numbers are unknown it cannot not be confirmed that the implants have not been within the scope or subject of any field actions or recalls which could be attributed to reported event.The likely condition of the devices when they left zimmer biomet is conforming to specification.The reported event has not been confirmed as relevant photographs have not been provided, products have not been returned for evaluation.The root cause of the reported event cannot be determined with the information provided.Corrective or preventative action not required.The root cause of the reported event cannot be determined with the information provided.The investigation is completed based on current available information.If any additional information becomes available, then the complaint will be reopened and further investigated.Multiple mdr reports were filed for this event, please see associated reports: 3002806535-2021-00450-1 if any further information is found which would change or alter any conclusions or information, a supplemental will be submitted accordingly.Zimmer biomet will continue to monitor for trends.H3 other text : device discarded.
 
Event or Problem Description
Patient underwent left tha due to femoral neck fracture on (b)(6) 2021.Patient was revised two days later due to an iatrogenic acetabular fracture.The patient underwent a second revision on (b)(6) 2021 due to pain and instability with placement of a custom cage and constrained liner.During the revision, significant scarring was noted which prompted the removal of the femoral component.The acetabular component was found well fixed and ingrown.The cemented liner was removed as well as the cup.Backing out the screws was not possible, so the surgeon cut them with a bur so that the custom cage could be placed.Due to intraoperative complications (see new complaint), only the custom cage, liner, and screws were placed.The wound was closed without femoral components in place, and the patient was transferred to the critical care unit.

Brand Name
CER OPT TYPE 1 TPR SLEVE 0MM
Common Device Name
CER BIOLOXD OPT TYPE 1 TPR SLV
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12670796
Report Number3002806535-2021-00451
Device Sequence Number4211884
Product Code LZO
UDI-Device Identifier00887868271489
UDI-Public00887868271489
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K192683
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number650-1066
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2021
Supplement Date Received by Manufacturer01/24/2022
Initial Report FDA Received Date10/21/2021
Supplement Report FDA Received Date01/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEEH10
Outcome Attributed to Adverse Event Death; Hospitalization; Required Intervention;
Patient Age72 YR
Patient SexFemale
Patient Weight63 KG